Hi Vitamin D Council, I was prescribed 50,000 I.U. of Vitamin D2 for 8weeks due to being defficent. On my fourth week stared to feel chest pains mostly on my left side. Is this a passable side effect and if it is what should I take with my vitamin D to help. I never had chest pains in the past only after starting the Vitamin D treatment. Thank you for your time.

Asked by  Reca863 on January 5, 2015


  • Jeff Nicklas
    Keymaster
     Jeff Nicklas on

    Hi Reca,

    Unfortunately, we cannot offer any medical advice so I cannot say for certainty if it is the vitamin D that is causing the chest pains.

    When you take too much vitamin D you can raise your calcium levels to a very high amount. When you have too much calcium in your blood, known as hypercalcemia, one of the symptoms can be abdominal pain.

    If you think you’ve taken too much vitamin D, it is best that you visit your doctor and have him/her measure both your vitamin D and calcium levels. A vitamin D level of 150 ng/ml or higher is usually indicative of vitamin D toxicity.

    Regards,
    Jeff

    Answered by  Jeff Nicklas on
Answers

  • Rita Celone Umile
    Participant
     Rita Celone Umile on

    To me, Reca, your case illustrates the importance of working with a vitamin D knowledgeable physician. Certainly if I were you I would visit my prescribing physician to have him/her measure both my 25(OH)D level and calcium level. I would also ask the physician why s/he prescribed D2 over D3. There is some very good evidence that our bodies better utilize D3. Additionally I would ask my physician about vitamin D cofactors–magnesium, zinc, boron and K. A deficiency in magnesium can cause heart palpitations. And high vitamin D intake requires sufficient vitamin K in order to keep calcium in your bones rather than circulating in your blood. Don’t be surprised if your physician is ignorant on these matters. It’s a long, uphill slog–but you can find a good physician. At least I still hold out (some) hope. ๐Ÿ˜‰ Be well! Rita

    Answered by  Rita Celone Umile on

Recent Discussion

Popular Questions